Crew - Drugs Index

Back / Home

Overdose

If someone takes too much of a drug they may overdose and you will need to get the casualty medical help as quickly as possible.

SIGNS TO LOOK OUT FOR:

 

SEROTONIN TOXICITY

Some drugs, such as MDMA, have serotonergic properties, meaning they affect the levels of the neurotransmitter serotonin. Too much serotonin can cause serotonin syndrome which can be potentially life threatening.

MAIN SYMPTOMS

Rigid, jerky, twitchy unusual movements, often involving the legs shaking; fully dilated pupils; overheating; shivering; racing heart; the person appearing agitated and confused. If in doubt, ring for an ambulance. It is important if they have rigid, jerky movements, not to hold people down because of the risk of muscle tissue breaking down (rhabdomyolysis). As with people who have been using volatile substances (solvents) it can also be risky to startle or frighten people as this can lead to heart failure [UK DrugWatch, Overdose and Emergencies Sheet, 2014].

 

DO

 

DON’T

What you Need to Know

Legal Information



Back / Home